- Oops!Something went wrong.Please try again later.
BANGKOK (Reuters) - Thai health officials rushed to calm public fears on Friday after confirming a man had died 10 days after receiving a COVID-19 vaccine earlier this month.
The cause of death was from an abdominal aortic aneurysm (AAA) and rupture, senior health official Sopon Mekton said, adding the country's vaccination campaign would continue.
The man was inoculated on March 3 and died on March 13.
"I am confident this death is from the aneurysm and not related to the vaccine," Sopon told a news conference.
An AAA is the swelling of the main blood vessel that leads from the heart and ruptures can be fatal.
The man, whose age was not disclosed, had a pre-existing health condition and had undergone surgery in January, said health official Tawee Chotpitayasunond, describing it as "a time bomb in the body".
Health Minster Anutin Charnvirakul urged the public to take vaccines.
So far, Thailand has administered about 136,000 doses of coronavirus vaccines, mostly using those of China's Sinovac Biotech but AstraZeneca vaccines have also been given.
Prime Minister Prayuth Chan-ocha was the first in Thailand to receive an AstraZeneca shot on March 16, which was delayed by several days after reports in Europe of blood clots among some recipients.
Those inoculated in Thailand so far have been frontline medical workers or groups seen as at risk due to potential exposure to the virus, or their age and pre-existing health conditions.
Thailand has reported 28,577 coronavirus infections and 92 fatalities.
(Reporting by Chayut Setboonsarng and Panarat Thepgumpanat; Editing by Martin Petty)